Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at May 2, 2021, 7:02 PM CDT for Texas County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- May 2, 2021, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 4560 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS84 KAMA 030002 SPSAMA Special Weather Statement National Weather Service Amarillo TX 702 PM CDT Sun May 2 2021 OKZ002-TXZ002-003-030030- Texas OK-Sherman TX-Hansford TX- 702 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...NORTHERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES UNTIL 730 PM CDT... At 655 PM CDT, automated weather equipment reported 51 mph wind gust associated with a strong thunderstorm near Goodwell, or 9 miles southwest of Guymon, moving east at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Guymon, Goodwell, Texhoma and Hardesty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3633 10191 3670 10166 3674 10118 3636 10118 TIME...MOT...LOC 0000Z 251DEG 36KT 3657 10156 $$ LFM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 2, 7:00 PM CDT, 2 minutes earlier.
Area forecast discussion, May 2, 7:00 PM CDT, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
700 PM CDT Sun May 2 2021
.AVIATION...
For the 00Z TAFs, a cold front will move across the area this
evening with gusty north winds in its wake. A cluster of showers
and tstms will track east across parts of the OK Panhandle this
evening, and have included VCSH at KGUY for a few hours. MVFR cigs
are then forecast to develop at KGUY, KDHT, and KAMA late tonight
through the end of the fcst cycle. Scattered light rain showers
are also possible late tonight into Monday.
02
&&
.PREV DISCUSSION... /Issued 256 PM CDT Sun May 2 2021/
SHORT TERM...Tonight through Tomorrow Night...
19Z WV satellite shows a longwave trough over the Rockies with jet
streak on the equatorward side of this feature over the southern
AZ/NM USA-Mexico border. A weak shortwave is seen to our west over
Colfax County with some cumulus development ongoing ahead of this
feature. At the surface, low pressure has developed under the left
exit region of the upper jet in Cimarron County, with a dryline
extending southward from this feature through western portions of
Sherman, Moore, Potter, and Randall Counties, separating areas with
dewpoints in the mid 20s to the west and dewpoints around 50 to the
east.
This afternoon into early this evening, a few thunderstorms may
develop in the OK Panhandle as the NE NM shortwave approaches the
dryline. HRRR/NAMNest/NMM/ARW all suggest at least a storm or two
will develop. The RAP is less bullish, depicting less instability
overall. That being said, have discounted RAP solutions as modeled
dewpoints have come in consistently below observations east of the
dryline, suggesting instability parameters are underdone in this
model. Given mid level lapse rates of 8.5 C/km or greater and the
overall improvement in hodograph curvature, do think that hail
remains a potential hazard. Additionally, DCAPE of around 1000 J/kg
would promote a risk for damaging wind gust. Despite the
aforementioned improvement in hodograph curvature, continue to think
that the tornado risk is very low given LCLs above 3000m.
Tonight into tomorrow night, surface low shifts to the east and a
cold front pushes south through the Panhandles. Progged saturation
seen at 850/700mb suggests widespread cloudiness will follow the
front, so have gone with the low end of consensus blends for
temperatures Monday. These saturated profiles will also allow for a
chance for showers and maybe a rumble of thunder or two. As the base
of the trough approaches Monday afternoon, shower coverage should
increase a bit. That being said, overall progged moisture depth has
trended downward over the past few days of model runs, so optimism
continues to wane as the event trends toward a typical post-frontal
shallow moisture setup, which usually yields highly disappointing
precip amounts and spotty coverage. Have thus generally leaned below
NBM PoPs for Monday, leaving mainly likely mentions across the
forecast area during the early afternoon.
Ferguson
LONG TERM...Tuesday through Saturday...
The extended is mostly dry with some possible fire weather
towards the end of the week into the weekend.
Tues morning will see the upper level trough shift eastward and
the cold front push into southeast TX, leaving the Panhandles dry
as high pressure fills in. By Tuesday evening the high pressure
spreads eastward and allows surface winds to become southerly.
Wednesday will see a shortwave cross the northern Plains and have
an inverted trough with an associated cold front. The cold front
should push into the Panhandles. There is some moisture with the
front that may bring precip to KS, but by the time it gets to the
Panhandles, the moisture may be too lacking to bring precip and
be just clouds. High pressure fills in again for Thursday with mid
level height rises. Long range models show the next low pressure
system start to dive southeastward into the Pacific northwest on
Friday. This will help shove the ridging over the western CONUS
eastward over the Rockies and bring shortwaves to the Panhandles.
Some models indicate precip chances could be possible Friday
evening, but NBM is running dry with this run. Likely this is due
to timing differences between models, so for now have left things
dry until more consistency on the timing of moisture and waves can
come together. NBM does have precip chances in the southern Plains
for Saturday as more moisture will be present for the next cold
front which looks to be over the weekend sometime.
Beat
FIRE WEATHER...Tuesday through Saturday...
Tuesday, Wednesday, and Thursday could see some very spotty
elevated fire weather conditions generally for RH around 20
percent and winds around 20 mph in various parts of the Panhandles.
Friday and Saturday will be the "bigger" deal with a majority of
the Panhandles having possible elevated to critical fire weather
conditions. Friday will still have RH around 20 percent with some
spots dropping to near 15 percent. Winds will be a bit stronger,
getting upwards of 20-30 mph. RFTI values will generally be 2 with
some 3s. Saturday looks to have RH drop to single digits in the
west and near 20 percent in the east. Winds will again be 20-30
mph and RFTI values will be from 0 in the east to 5-6 in the west.
With no appreciable precip in the extended, ERC values are
forecast to be around the 80-90th percentile. Temps on Saturday
will be near 90 degrees with the LLTR reaching up through the
TX/NM state border. Jets are not looking stacked or much in the
area, so not looking for strong winds.
Beat
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
zones: Armstrong...Deaf Smith...Hartley...Oldham...Palo
Duro Canyon...Potter...Randall.
OK...None.
&&Hazardous weather outlook, May 2, 3:11 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 311 PM CDT Sun May 2 2021 OKZ001>003-TXZ001>020-317-030900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 311 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Critical fire weather conditions are expected across the southwest to south-central Texas Panhandle this afternoon. Elevated fire weather conditions are expected in the northwest combined Oklahoma and Texas Panhandle as well as the north-central Texas Panhandle. A Red Flag Warning is in effect for the southwest and south- central Texas Panhandle until 10 PM CDT today. Isolated thunderstorms will be possible late this afternoon into evening mainly in the Oklahoma Panhandle. Any thunderstorms that form may become strong to severe with damaging winds and large hail as the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday and Monday night. Severe storms are not expected at this time. Elevated to critical fire weather conditions will be possible across the Panhandles Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions this afternoon and again on Friday and Saturday.
In the hours before
Special weather statement, May 2, 4:47 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Amarillo TX 447 PM CDT Sun May 2 2021 OKZ001-022215- Cimarron OK- 447 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over Black Mesa Park, or 19 miles west of Boise City, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3700 10247 3676 10245 3672 10288 3700 10294 TIME...MOT...LOC 2147Z 250DEG 21KT 3684 10284 LFM
Special weather statement, May 2, 7:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 702 PM CDT Sun May 2 2021 OKZ002-TXZ002-003-030030- Texas OK-Sherman TX-Hansford TX- 702 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...NORTHERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES UNTIL 730 PM CDT... At 655 PM CDT, automated weather equipment reported 51 mph wind gust associated with a strong thunderstorm near Goodwell, or 9 miles southwest of Guymon, moving east at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Guymon, Goodwell, Texhoma and Hardesty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3633 10191 3670 10166 3674 10118 3636 10118 TIME...MOT...LOC 0000Z 251DEG 36KT 3657 10156 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:31 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| May 3, 12:35 PM CDT | Special Weather Statement | AMA | Dallam | 55 min |
| May 3, 1:14 PM CDT | Special Weather Statement | AMA | Oldham | 61 min |
| May 3, 1:43 PM CDT | Special Weather Statement | AMA | Sherman | 62 min |
| May 3, 2:43 PM CDT | Special Weather Statement | AMA | Hansford | 32 min |
| May 3, 2:58 PM CDT | Special Weather Statement | AMA | Moore | 32 min |
| May 2, 7:41 PM CDT | Special Weather Statement | AMA | Beaver | 49 min |
| May 2, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 36 min |
| May 2, 8:38 PM CDT | Special Weather Statement | AMA | Beaver | 37 min |
| May 2, 9:30 PM CDT | Special Weather Statement | AMA | Beaver | 30 min |
| May 3, 3:36 PM CDT | Special Weather Statement | AMA | Beaver | 54 min |
| May 3, 4:21 PM CDT | Special Weather Statement | AMA | Beaver | 54 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.